Thunderstorm Wind, Franklin
- When
- May 26, 3:44 PM CST
- Where
- Franklin County, 3 mi SW of Alix
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 35.389, -93.738
Strong thunderstorm wind blew down large tree limbs.
A few severe thunderstorms developed in the vicinity of a weak surface boundary pushing through northwest Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A few severe thunderstorms developed in the vicinity of a weak surface boundary pushing through northwest Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 26, 2:45 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 345 PM CDT WED MAY 26 2010 .DISCUSSION... ONGOING SCATTERED CONVECTION WILL LIKELY CONTINUE A FEW HOURS PAST SUNSET WITH ISOLATED STRONG DOWNBURSTS POSSIBLE. ADDITIONAL FEATURES OF NOTE ARE LOCAL MID LEVEL VORT MAXIMA CURRENTLY AIDING CONVECTION OVER WESTERN OKLAHOMA. LATEST RUC MAINTAINS THESE FEATURES AND SLOWLY MOVES THEM EASTWARD HAVING THEM IN VICINITY FOR THURSDAY. WHILE MOST MODEL DATA SUGGEST LESSER CONVECTIVE COVERAGE THURSDAY AFTERNOON...MINIMAL CHANGE IN THE UNSTABLE AND WEAKLY CAPPED AIRMASS ALONG WITH POTENTIAL UPPER FORCING AT LEAST SUPPORTS ISOLATED THUNDERSTORM POTENTIAL FOR ALL AREAS. AGAIN DAMAGING DOWNBURST WINDS WOULD BE POSSIBLE WITH THE STRONGEST STORMS. FOLLOWED CLOSE TO PERSISTENCE FOR LOWS/HIGHS THROUGH TOMORROW. HIGH PRESSURE TO CONTINUE TO BUILD INTO THE MISSISSIPPI RIVER VALLEY AS UPPER LOW TRACKS FURTHER WESTWARD ACROSS THE SOUTHEASTERN UNITED STATES. THIS ACTION WILL GRADUALLY USHER IN A DRIER AND MORE STABLE AIRMASS ACROSS THE REGION BUT NOT BEFORE ANOTHER WARM AND MUGGY DAY FRIDAY. WHILE ISOLATED STORMS ARE AGAIN POSSIBLE THIS DAY...FORECAST SOUNDINGS SHOW WEAK YET DEEP DOWNWARD MOTION ON OVERHEAD WHICH SHOULD LIMIT COVERAGE. ABOVE NORMAL TEMPS CONTINUE THROUGH THE WEEKEND...WITH INITIALLY DRIER DEWPOINTS QUICKLY RECOVERING SATURDAY INTO SUNDAY WITH HUMID CONDITIONS RETURNING. FLOW ALOFT TO BECOME FLATTER ALLOWING WAVE PASSING ACROSS THE NORTHERN PLAINS TO DRAG A FRONT THROUGH THE AREA SUNDAY INTO MONDAY. THIS WILL BRING THE NEXT CHANCE OF A MORE WIDESPREAD RAIN EVENT. TEMPERATURES AT OR ABOVE NORMAL WILL LIKELY PERSIST INTO MUCH OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 89 66 86 / 10 20 10 10 FSM 67 90 67 87 / 20 20 10 10 MLC 65 89 66 86 / 20 20 10 10 BVO 65 88 63 86 / 10 20 10 10 FYV 61 86 61 83 / 20 20 10 10 BYV 63 86 63 83 / 20 20 10 10 MKO 65 88 65 86 / 20 20 10 10 MIO 66 88 64 84 / 10 20 10 10 F10 65 87 65 85 / 20 20 10 10 HHW 66 89 67 89 / 30 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 117 PM CDT WED MAY 26 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 117 PM CDT WED MAY 26 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... SEVERAL OUTFLOW BOUNDARIES WERE NOTED ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS AFTERNOON. THESE SURFACE FEATURES COMBINED WITH A WARM AND HUMID ATMOSPHERE WILL CONTINUE TO FUEL SCATTERED THUNDERSTORMS THIS AFTERNOON....WITH SOME CAPABLE OF PRODUCING QUARTER SIZE HAIL. ADDITIONALLY... STORMS WILL PRODUCE BRIEF BUT VERY HEAVY RAINFALL...DANGEROUS LIGHTNING AND SMALL HAIL. LOSS OF AFTERNOON HEATING WILL DISSIPATE THUNDERSTORM ACTIVITY BY EARLY THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... WARM AND HUMID CONDITIONS WILL CREATE ADDITIONAL CHANCES FOR THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. DRIER AIR WILL WORK INTO THE REGION FOR FRIDAY AND SATURDAY...BUT INCREASED LOW LEVEL MOISTURE WILL RETURN THUNDERSTORM CHANCES TO THE FORECAST SUNDAY INTO AT LEAST THE MIDDLE OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
233 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL SALLISAW 35.46N 94.79W
05/26/2010 E0.75 INCH SEQUOYAH OK EMERGENCY MNGR
&&
PBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 4 N TAHLEQUAH 35.97N 94.97W
05/26/2010 E0.75 INCH CHEROKEE OK PUBLIC
&&
PBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
251 PM CDT WED MAY 26 2010
OKZ068-069-262015-
ADAIR OK-CHEROKEE OK-
251 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN ADAIR
IN EAST CENTRAL OKLAHOMA
EASTERN CHEROKEE
AT 249 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF TAHLEQUAH...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH AND ELDON. THIS STORM
WILL MOVE ACROSS THE ILLINOIS RIVER JUST NORTHEAST OF TAHLEQUAH BY
315 PM. PERSONS ON THE RIVER SHOULD TAKE PRECAUTIONS FOR SMALL
HAIL...VERY GUSTY WINDS...AND HEAVY RAIN.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3589 9473 3577 9497 3597 9509 3607 9490
TIME...MOT...LOC 1949Z 323DEG 13KT 3594 9493SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT WED MAY 26 2010
OKZ068-069-072-262045-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
316 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN ADAIR
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE AND NORTHERN SEQUOYAH
AT 315 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
MARBLE CITY. ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUT 3 MILES
EAST OF COOKSON. BOTH WERE MOVING SOUTHWEST AT 5 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MARBLE CITY
AND COOKSON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH...AND VERY HEAVY RAIN.
LAT...LON 3554 9486 3564 9499 3581 9484 3563 9474
TIME...MOT...LOC 2015Z 053DEG 2KT 3562 9484SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT WED MAY 26 2010
ARZ029-OKZ076-262115-
LE FLORE OK-SEBASTIAN AR-
330 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
WESTERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 330 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BONANZA...
MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...CAMERON...POCOLA AND BONANZA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3507 9445 3511 9466 3529 9447 3528 9441
TIME...MOT...LOC 2030Z 024DEG 10KT 3526 9444SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT WED MAY 26 2010
OKZ068-070-072-262145-
CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
405 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
EASTERN MUSKOGEE...SOUTHERN CHEROKEE AND NORTHWESTERN SEQUOYAH
AT 405 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF BOX...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...VIAN...GORE AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...PENNY
SIZE HAIL AND WIND GUSTS TO 50 MPH.
LAT...LON 3548 9495 3550 9517 3567 9511 3567 9494
TIME...MOT...LOC 2105Z 007DEG 12KT 3562 9504The Western Arkansas radar (KSRX), 58 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
2 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down numerous tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228949, 228951.